MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT PS CEM FEM PS CEM LEFT SZ 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT PS CEM FEM PS CEM LEFT SZ 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-020-11-0240
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Emotional Changes (1831); Pain (1994); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/13/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Legal case ¿ usa (mdl no.3044).10/8/24: additional information received in inbox on 10/7/24.Attached email, initial op report/product id, and revision op report.Revision surgery operative notes were provided.Preoperative and postoperative diagnoses indicated continued pain after left total knee arthroplasty due to malrotation over size components.Description of procedure: patient is a very pleasant 57-year-old female who underwent an index left total knee arthroplasty approximately one year ago.She came to me for evaluation of continued pain.She was worked up for periprosthetic infection, aseptic loosening, polyethylene wear, malrotation.Throughout the entire workup everything was negative but was noted that the patient had overhang of the tibial component with slight varus malalignment and most likely internal rotation of the femoral component inducing pain and lateral patellar subluxation and tilt.Once the knee was flexed up i was able to remove the polyethylene liner insert with ease.I then exposed the femur and began initially to use a quarter-inch osteotome to break the cement mantle interface.It became immediately obvious that the femur had completely debonded from the underlying cement.It was easily removed within seconds.It was noted that the patient had some mild lateral femoral condyle bone loss.I then turned my attention to the tibia and used a quarter-inch osteotome to break the cement mantle interface and then used a reciprocating saw and stacked osteotomes to remove the tibial component.It did appear better opposed to the cement and did not appear to be aseptically loose.We elected to leave the prior patellar component in place as it showed no wear.The patient was revised to a competitor¿s devices.Patient was then transferred to the pacu in stable condition.There were no apparent complications and no deviation from surgical plan.No additional information is available.It was reported via legal documentation that approximately 11 months after a left total knee replacement procedure, the patient underwent a revision procedure to address loosening; significant pain and discomfort; gait impairment; poor balance; difficulty walking; component part loosening; metallosis; soft tissue damage; infection; and other injuries presently undiagnosed, which all require ongoing medical care.No further issues or complications were reported.No additional information is available.
 
Additional Manufacturer Narrative
Concomitants: (b)(6) 02-022-45-4030 - truliant tib fit tray cem sz 4f / 3t.(b)(6) 200-02-35 - three peg patella 35mm.(b)(6) 203-96-51 - kms2212f.M62 90x13/22x1.19mm.(b)(6) 02-022-35-4009 - truliant tib imp ps insert sz 4 9mm.The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear and failure of the cement used to secure the femoral component to the femoral bone, which led to loosening at the cement-implant interface or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT PS CEM FEM PS CEM LEFT SZ 4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville 32653
3523771140
MDR Report Key20416696
Report Number1038671-2024-03911
Device Sequence Number8257528
Product Code JWH
UDI-Device Identifier10885862314451
UDI-Public10885862314451
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02-020-11-0240
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer03/14/2025
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date03/17/2025
Date Device Manufactured09/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown